Alert archive / California / Red Flag Warnings in 2018

Red Flag Warning 9, NWS Sacramento, CA

October 6, 2018

NWS Sacramento, CA issued this red flag warning at Oct 6, 2018, 1:30 PM PDT. It took effect at Oct 6, 2018, 11:00 PM PDT. It was in force for 42 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 6, 2018, 1:30 PM PDT (20:30 UTC)
In effect from
Oct 6, 2018, 11:00 PM PDT
Expired
Oct 8, 2018, 5:00 PM PDT
In force
42 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

156 
WWUS86 KSTO 062030
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
130 PM PDT Sat Oct 6 2018

...Red Flag Warning This Evening Through Monday Morning...

.Building high pressure will bring warming temperatures, lowering
humidity, and strong northerly wind to interior Northern 
California this weekend. Areas that did not see significant rains 
this past week will see rapid drying during the weekend. The 
combination of dry fuels, strong wind, and low humidity will 
likely lead to critical fire weather conditions late tonight into 
early Monday.

CAZ215>219-264-279-071300-
/O.UPG.KSTO.FW.A.0008.181007T0600Z-181008T1800Z/
/O.NEW.KSTO.FW.W.0009.181007T0600Z-181008T1800Z/
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-
Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-
Southern Sacramento Valley in Yolo-
Sacramento Far Western Placer, southern Sutter and Solano County
Below 1000 Ft-Carquinez Strait and Delta-
Northern San Joaquin Valley in San Joaquin and Stanislaus
Counties Below 1000 ft-Lake County Portion of Lake-Napa-
Sonoma Unit-Eastern Mendocino NF-
130 PM PDT Sat Oct 6 2018

...RED FLAG WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 AM
PDT MONDAY FOR WIND AND LOW HUMIDITY...

The National Weather Service in Sacramento has issued a Red Flag
Warning, which is in effect from 11 PM this evening to 11 AM PDT
Monday. The Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...Fire weather zones 215,216,219,264,AND 279.

* WIND...North wind 15 to 30 mph with gusts to 45 mph, strongest 
  during the day Sunday.

* HUMIDITY...Minimum daytime humidities around 15 percent, with 
  overnight humidity recoveries as low as 30 to 40 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
5 follow-up statements
285 
WWUS86 KSTO 070900
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
200 AM PDT Sun Oct 7 2018

...Red Flag Warning Today Through Monday Morning...

.Building high pressure will bring warming temperatures, lowering
humidity, and strong northerly winds to interior Northern
California this weekend. Areas that did not see significant rains
this past week will see rapid drying during the weekend. The
combination of dry fuels, strong wind, and low humidity will
likely lead to critical fire weather conditions late tonight into
early Monday.

CAZ215>219-264-279-072230-
/O.CON.KSTO.FW.W.0009.000000T0000Z-181008T1800Z/
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-
Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-
Southern Sacramento Valley in Yolo-
Sacramento Far Western Placer, southern Sutter and Solano County
Below 1000 Ft-Carquinez Strait and Delta-
Northern San Joaquin Valley in San Joaquin and Stanislaus
Counties Below 1000 ft-Lake County Portion of Lake-Napa-
Sonoma Unit-Eastern Mendocino NF-
200 AM PDT Sun Oct 7 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT MONDAY FOR
WIND AND LOW HUMIDITY...

* AFFECTED AREA...Fire weather zones 215,216,219,264,AND 279.

* WIND...North wind 15 to 30 mph with gusts to 50 mph, strongest 
  during the day Sunday. 

* HUMIDITY...Minimum daytime humidities around 15 percent, with 
  overnight humidity recoveries as low as 30 to 40 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
281 
WWUS86 KSTO 072204
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
304 PM PDT Sun Oct 7 2018

...Red Flag Warning Through Monday Morning...

.Critical fire weather conditions will continue through early Monday 
across portions of the Central Valley, the Delta, and Lake County 
due to a combination of dry fuels, strong wind, and low humidity.

CAZ215>219-264-279-081300-
/O.CON.KSTO.FW.W.0009.000000T0000Z-181008T1800Z/
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-
Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-
Southern Sacramento Valley in Yolo-
Sacramento Far Western Placer, southern Sutter and Solano County
Below 1000 Ft-Carquinez Strait and Delta-
Northern San Joaquin Valley in San Joaquin and Stanislaus
Counties Below 1000 ft-Lake County Portion of Lake-Napa-
Sonoma Unit-Eastern Mendocino NF-
304 PM PDT Sun Oct 7 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT MONDAY FOR
WIND AND LOW HUMIDITY...

* AFFECTED AREA...Fire weather zones 215,216,219,264,AND 279.

* WIND...North wind 15 to 30 mph with gusts to 50 mph, subsiding
  this evening. 

* HUMIDITY...Minimum daytime humidities around 15 percent, with 
  overnight humidity recoveries as low as 30 to 40 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
791 
WWUS86 KSTO 081224
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
524 AM PDT Mon Oct 8 2018

...Red Flag Warning Through this Morning...

.Critical fire weather conditions will continue through this 
morning across portions of the Central Valley, the Delta, and 
Lake County due to a combination of dry fuels, breezy north 
wind, and low humidity. Winds will decrease slowly this afternoon
and evening with slightly higher humidity due to the decreasing 
wind. 

CAZ215>219-264-279-081800-
/O.CON.KSTO.FW.W.0009.000000T0000Z-181008T1800Z/
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-
Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-
Southern Sacramento Valley in Yolo-
Sacramento Far Western Placer, southern Sutter and Solano County
Below 1000 Ft-Carquinez Strait and Delta-
Northern San Joaquin Valley in San Joaquin and Stanislaus
Counties Below 1000 ft-Lake County Portion of Lake-Napa-
Sonoma Unit-Eastern Mendocino NF-
524 AM PDT Mon Oct 8 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS
MORNING FOR WIND AND LOW HUMIDITY...

* AFFECTED AREA...Fire weather zones 215,216,219,264,AND 279.

* WIND...North wind 10 to 15 mph with gusts to 25 mph, subsiding
  late this afternoon and evening. 

* HUMIDITY...Minimum daytime humidities around around 20 to 25
  percent. Poor to moderate morning RH recovery.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
708 
WWUS86 KSTO 081605
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
905 AM PDT Mon Oct 8 2018

...Red Flag Warning Through this Afternoon...

.Critical fire weather conditions will continue through this
afternoon across portions of the Central Valley, the Delta, and 
Lake County due to a combination of dry fuels, breezy north wind, 
and low humidity. Winds will decrease slowly this afternoon and 
evening, with slightly higher humidity due to the decreasing 
wind.

CAZ215>219-264-279-090000-
/O.EXT.KSTO.FW.W.0009.000000T0000Z-181009T0000Z/
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-
Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-
Southern Sacramento Valley in Yolo-
Sacramento Far Western Placer, southern Sutter and Solano County
Below 1000 Ft-Carquinez Strait and Delta-
Northern San Joaquin Valley in San Joaquin and Stanislaus
Counties Below 1000 ft-Lake County Portion of Lake-Napa-
Sonoma Unit-Eastern Mendocino NF-
905 AM PDT Mon Oct 8 2018

...RED FLAG WARNING NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON
FOR WIND AND LOW HUMIDITY...

* AFFECTED AREA...Fire weather zones 215,216,219,264,AND 279.

* WIND...North wind 10 to 15 mph with gusts to 30 mph, subsiding 
  late this afternoon and evening. 

* HUMIDITY...Minimum daytime humidity 15 to 25 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
475 
WWUS86 KSTO 090002
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
502 PM PDT Mon Oct 8 2018


CAZ215>219-264-279-090115-
/O.EXP.KSTO.FW.W.0009.000000T0000Z-181009T0000Z/
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-
Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-
Southern Sacramento Valley in Yolo-
Sacramento Far Western Placer, southern Sutter and Solano County
Below 1000 Ft-Carquinez Strait and Delta-
Northern San Joaquin Valley in San Joaquin and Stanislaus
Counties Below 1000 ft-Lake County Portion of Lake-Napa-
Sonoma Unit-Eastern Mendocino NF-
502 PM PDT Mon Oct 8 2018

...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW HUMIDITY FOR 
FIRE WEATHER ZONES 215, 216, 217, 218, 219, 264, AND 279...

Winds will continue to decrease into the evening thus lowering 
the higher than normal fire conditions. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Oct 6, 3:20 AM PDT, 10 hours 10 minutes earlier.

Area forecast discussion, Oct 6, 3:20 AM PDT, 10 hours 10 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
320 AM PDT Sat Oct 6 2018

.SYNOPSIS...
Strong, gusty and dry north winds develop this weekend increasing
fire danger. Temperatures remaining a little below average over
the weekend, then around average next week.

&&

.DISCUSSION...
Scattered showers have moved southward in the Sierra overnight as
the cold front progresses southward. QPF has been light ranging
from a few hundredths of an inch across the northern Sacramento
Valley and northern mountains to locally up to two tenths of an
inch across western Plumas County.

Upper trough moving southward from the PacNW will continue to
carve into the Great Basin today. Remaining showers across the
northern Sierra are expected to taper off this morning, but more
shower activity may develop later this afternoon into this evening
south of Lake Tahoe as stronger energy digs southward.

Main concern is the increasing north/northeast wind this weekend
and the associated fire weather concerns. A band of highly
anomalous winds (wind speeds 1:5 years, and a 30+ yr return
interval in the Nly (V) component) correspond very closely to
where the CNRFC 72 hr Observed Precip graphic showed very little
recent rainfall (less than 0.10") from Solano Co into Contra Costa
Co./Wrn San Joaquin/Wrn Stanislaus Counties, and this is raising
fire weather concerns for this particular area.

Using the NAM 925 mbs wind prog as a proxy for the wind gusts shows
the potential for gusts into the low 40s kts (~45 mph) on the W side
of the Sac Vly and into Solano Co., brushing Lake Co., and then into
the N Bay area this evening and Sunday. Nly pressure gradients
are forecast to peak out about 12-14 mbs tonight/Sunday and these
gradients support sustained winds greater than 25 mph with gusts
around 40 mph or higher in the valley.

Lowering 5H heights, 850 mbs temps and thicknesses will result in
cooler than average temps today, followed by some moderation in
temps on Sun and into next week. Models are more in agreement than
yesterday in keeping cyclonic flow over Norcal early next week,
and in keeping our CWA dry. The dry, near surface continental flow
from the Great Basin should result in strong radiational cooling
overnight and some frost in the cold mountain valleys early next
week, and chilly mornings and mild days elsewhere.

&&

.EXTENDED DISCUSSION (Wednesday THROUGH Saturday)
We will continue to see long wave troughing over the western US
as we head into the extended period. This will keep high
temperatures near to just below seasonal normals. Overnight lows
will be chilly with sub-freezing readings in the mountain valleys
with mid 40s to mid 50s across the Central Valley. The better
forcing with the trough is expected to remain to our east keeping
our area dry, though a few showers may be possible in the northern
Sierra on Thursday as a stronger short-wave moves through. The
troughing pattern will start to push east into next weekend and we
will see more zonal flow to short wave ridging. This will start
to bring a warming trend.

&&

.AVIATION...
Mainly VFR conditions are expected the next 24 hours except local
MVFR continuing in the northern Sierra Nevada until about 18Z
with isolated showers. Light northerly winds at TAF sites become
breezy after 18Z increasing to 10-20 knots with gusts to 30 knots.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from midnight tonight to 6 PM PDT Sunday for
Carquinez Strait and Delta-Central Sacramento Valley-Clear
Lake/Southern Lake County-Mountains Southwestern Shasta County
to Northern Lake County-Northern Sacramento Valley-Northern San
Joaquin Valley-Southern Sacramento Valley.

Fire Weather Watch from this evening through Monday morning for
Carquinez Strait and Delta-Central Sacramento Valley in Glenn,
Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft-
Eastern Mendocino NF-Lake County Portion of Lake-Napa-Sonoma
Unit-Northern Sacramento Valley to Southern Tehama County Line
Below 1000 Ft-Northern San Joaquin Valley in San Joaquin and
Stanislaus Counties Below 1000 ft-Southern Sacramento Valley in
Yolo-Sacramento Far Western Placer, southern Sutter and Solano
County Below 1000 Ft.

&&

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 2:20 AM PDTWind AdvisorySTO40 hr

Nearby

Red Flag Warnings in California, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.